U.S. doctors online nowAsk doctors free
Trinidad and Tobago
A 34-year-old female asked:

When using retin a in the night can putting a hydrating moisturizer from zo over it take away from the full benefits you get from using retin a alone?

2 doctor answers2 doctors weighed in
Dr. Michael Amster
Specializes in Pediatrics
No. Retin A will have it's effects despite the use of a moisturizer. In fact, you SHOULD be moisturizing frequently, and staying hydrated. Both improves skin resiliency and limits. oil production. Retin A can be irritating and drying, so moisturizer prevents the skin from producing more oil. Avoid astringents, irritants, peels or scrubs, as they also irritate the skin.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Stanley Katz
Dermatology 49 years experience
It all depends exactly for what reason you are using the retin a. If for an acne condition, I would suggest that you simply use the retin a alone at night. Should you get any irritation, you might use it less often or for a shorter time pd. No need to "moisturize" if no irritation.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 3, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.